Click-To-Call

Home » Addiction Information » 5 Deadly Drug Cocktails That Can Kill You

5 Deadly Drug Cocktails That Can Kill You

The use of illegal drugs is associated with the widespread death of thousands of individuals in the United States. However, apart from illegal drugs, alcohol and prescription drugs also kill over 100,000 people each year. Although every medication, including painkillers, cough medicine, and antidepressants come with clear instructions about their deadly consequences when mixed with other substances, dangerous drug cocktails continue to happen.

According to the Centers for Disease Control and Prevention, roughly 30% of adults keep a wide range of drug prescriptions in their homes, unaware of the harm they can do to their bodies. For others, these combinations are deliberate and done in order to achieve the right effect. Excessive amounts of drug A, for example, might cause liver failure, and too much of drug B can kill you in a few hours. These are some of the most lethal drug and alcohol combinations that can cause instant overdose and death:

Antidepressants and Ecstasy

Mixing antidepressants and ecstasy can be a downhill. The effects of antidepressants on the human body involves a lot of speculation, and on top of that, there are also numerous risks associated with MDMA and the million other chemical compounds put inside it. When taken in conjunction, the effects can be unpredictable and potentially dangerous. Taking the cocktail reduces the effects of both the antidepressant and the MDMA. Many addicts take these two in excessive amounts in order to achieve the euphoric effects, leading to Serotonin Syndrome. Features of Serotonin Syndrome include mental status changes, neuromuscular hyperactivity, and autonomic hyperactivity. Serious complications, including shock, stroke, coma, and death, can happen within minutes.

 

Heroin and Cocaine

Heroin and cocaine are the most potent and notorious illicit drugs in the world. They have many things in common, including the fact they are both common, addictive, and life-threatening. The heroin and cocaine cocktail is so popular that it has its own name on the streets: “speedball”. Addicts usually take both drugs at once in order to experience the intense rush of cocaine and to stay awake to enjoy the relaxing heroin high.

This cocktail is a dangerous combination because heroin is a powerful central nervous system depressant that slows down bodily functions like breathing and heartbeat. Cocaine, on the other hand, is a potent stimulant. This combination, more often than not, can lead to accidental overdose. Signs of “speedball” overdose include:

  • Bluish skin or fingernails.
  • Extreme stomach pain.
  • Coma or loss of consciousness.
  • Respiratory depression.

Alcohol and Benzodiazepines

Benzodiazepines are depressants that relax muscles and can treat muscle spasms, seizures, and anxiety. Alcohol is also a depressant that relaxes muscles. Many individuals mix these two together in order to enhance the effects of both drugs, leading to fatal health consequences. This risky cocktail can cause permanent damage, including unconsciousness or even a coma. Furthermore, the combination can impact the immune system, increasing the chances of life-threatening infections. Taking both alcohol and benzodiazepines in large quantities can lead to massive organ failure and death.

 

Cocaine and Alcohol

Cocaine is an addictive stimulant that causes a short-lasting feeling of euphoria. Due to the short duration of its energetic effects, many individuals will binge on it or mix it with other substances. The cocaine and alcohol combination happens for a multitude of reasons, including to intensify the cocaine high, to decrease drunkenness, and to ease the dull symptoms of coming down from cocaine.

Although they can be powerful partners, their combination can also produce a wide range of dangers to the body. According to studies, the risk of sudden death is 20 times greater for using cocaine and alcohol together than using cocaine alone. The National Institute on Drug Abuse reports that mixing these two substances together causes the body to produce a chemical called cocaethylene that can build up over the years or cause sudden death.

The alcohol and cocaine cocktail can cause the following side-effects:

  • Stroke.
  • Seizures.
  • Chest pain.
  • HIV or hepatitis.
  • Abscesses.
  • Collapsed veins.
  • Depressed breathing.
  • Heart attack.
  • Coma.

Alcohol and Heroin

The partnership between alcohol and heroin is particularly dangerous and life-threatening. Both substances are depressants and when taken simultaneously, one’s rate can slow to a dangerous low level or stop, and less oxygen gets pumped to the brain, causing cells to die within minutes.

Studies show that most individuals who are addicted to heroin and alcohol also use the two together with other substances such as cocaine, marijuana, crystal meth, Vicodin, ecstasy, and amphetamines. They are used in a combination to amplify the effects of the other drugs, leading to more serious side-effects.

Signs of overdose from simultaneous use of alcohol and heroin include:

  • Depressed breathing rate or respiratory arrest.
  • Severely compromised motor coordination.
  • Unconsciousness.
  • Coma.
  • Death.

For more information please call this Toll Free 24/7 Addiction Treatment Helpline at (844) 439-4765. This is a completely confidential call. If you have health insurance it often covers 100% of the treatment cost. So please call now!

Comments are closed.